MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004R4500THK20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was received for analysis after decontamination; the upn and lot number match those provided by the customer.The steering knob and the tension control knob functioned properly on both lock and unlock positions.There is a bend in the distal end approximately 23mm from the distal tip in the neutral position.There is body fluid under ring 2 and in the interior of the sheath, and it is likely the ring seal was compromised during the procedure due to the bend in the distal tip.An lcr test was performed and the sensor was found to have an open circuit in the right curve position and low resistance measurement results in the neutral and left curve positions; the sensor is almost half the resistance expected in the neutral position.X-rays revealed a break in the sensor wire between ring 2 and ring 3.The distal section was dissected, and the open in the sensor wire was visually confirmed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed april 21, 2017.It was reported that during an ablation procedure, an arrhythmia was induced and the physician introduced the intellanav¿ xp ablation catheter to map; however, the catheter could not be seen on the rhythmia mapping system.The procedure was completed with another of the same device.There were no patient complications.However, returned product analysis revealed body fluid under ring 2 and in the interior of the sheath, and that it is likely the ring seal was compromised during the procedure due to a bend in the distal tip.

Brand Name
INTELLANAV¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6571823
Report Number2134265-2017-04736
Device Sequence Number13488469
Product Code OAD
UDI-Device Identifier08714729885757
UDI-Public(01)08714729885757(17)20190706(10)0019430849
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Model NumberM004R4500THK20
Device Catalogue NumberR4500THK2
Device Lot Number0019430849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR